Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


PrEP Truvada Isentress
Dec 27, 2013

Surgery & anesthesia. I'm having surgery coming in 8 days from now (surprise opportunity) out patient sedated IV. I don't want any drug interactions since I'm HIV Neg I can quit the meds. My family's dear old friend is doing the surgery while he's in town. I DONT want to chat about this situation with PrEP with him. Also my insurance is changing the 1st of the year and the surgery will cost me 5 time as much.

What the time frames the drug companies say for Isentress and Truvada to clear my system so it shouldn't interact with other medications?

Signed head spinning from the holidays,

JM

Response from Dr. Young

Hello JM and thanks for posting.

I'd like to think (ok, maybe dream) of a day where HIV prevention wasn't so stigmatized that your question was even a question.

If your PrEP regimen is only for HIV prevention, then it seems to me reasonable to hold the medications around your planned surgery (assuming that you're not going to have HIV exposures during this period).

FWIW, there are few drug-drug interactions with tenofovir/emtricitabine or raltegravir, so there's little risk of problems even if you were to continue taking your PrEP meds. Formally speaking, these drugs leave the body fairly rapidly so that in a matter of 2 or 3 days, there's negligible levels.

Hope that's helpful, BY



Previous
Which drugs to use for start therapy?
Next
Side effects of Epzicom and Tivicay

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement